Endocrine Withdrawal Syndrome after stopping HRT

Posted by monarchbfly @monarchbfly, Jan 8 1:53pm

Hello,
I am wondering if anyone has experienced endocrine withdrawal syndrome after stopping hormone replacement therapy? I am 54 years old. Last June, I was prescribed Premarin .45 and 100 mg progesterone daily to combat hot flashes. I felt great the first month, then felt horrible by September, like I was overmedicated. I then stopped cold turkey. Two days later, I was awoken in the middle of the night by a heart rate of 155 and high blood pressure that lasted a few minutes. I went to ER and they couldn't find anything. A month later, I started having tachycardia episodes, high and low blood pressure episodes, shaking, extreme insomnia, feeling like I was wired, anxiety and dread, etc, all day and night. After 3 paramedic visits, 2 ER visits, an endocrinologist, rheumatologist, cardiologist, gynecologist and a PCP, all giving me a full workup and blood tests, they didn't find anything wrong with me. I felt like I was going to die. I ended up couch bound for 7 weeks. The endocrinologist thinks I may have had endocrine withdrawal syndrome that mimicked opioid withdrawal syndrome. Apparently this can be a thing after discontinuing estrogen. He put me on .25 divigel and no progesterone. I am slowly stabilizing, but still have occasional symptoms that are or mimic POTS (postural orthostatic tachycardia syndrome). I can function somewhat but am nowhere near my original energetic self and it is destroying my life. Has this happened to anyone else? How did you fix it? Thank you.

Interested in more discussions like this? Go to the Women's Health Support Group.

Please sign in or register to post a reply.